Does anyone use implanon (or other implant contraception)?
i got it in last nov after 5 years on depo - AF just returned last month - very moody at the start but settled down - find it very good as my other options are limited.
didn't hurt a bit getting it in
any other questions just ask!
best of luck with it
Thanks excited... that's great news.
I had heard that AF can stop after about a year, I didn't know that it could stop for the first few months, but that would be an added bonus.
Did you mean moody immediately after the implant, or moody when AF arrived? I'm normally moody at AF time, even on the pill, so I'll be on the lookout and will have himself warned!
Hi i got the implanon in about a year and a half ago and i cant recommend it enough. im lucky as ive had no side effects at all
I think that it really varies for everyone on whether you'll have many side effects or not. For me, no problems getting it in. No weight gain or mood swings. No AF for a month, then it returned with a vengence!! Unreal was getting it about twice a month. I put up with it for ten months, when I got AF on a Saturday, it lasted for a week and then came again one week later. Could not live like that so got it out - getting it out was really bad. But when I got it in doc said AF would probably stop altogether and when I was getting it out she said she never had so much trouble getting one out before - guess I was unlucky.
Poor Sunny505... it does sound like you had it particularly hard, from what I've read. I think I'll certainly be getting it back out if that happens to me. AF once a month is bad enough!
I think if that happened, I'd definitely get it out and go back on the pill - at least I have enough time before the wedding that I should know how its going long before then.
i had the implanon in last october, thinking it would be the answer to all my prayers.
i was extremely moody and actually irrational, going crazy at the drop of a hat, i piled on the weight, as their seemed to be no "full" level on my hunger. i actually felt miserable!! i never knew when i would have a period, and when they came they could last for weeks or they'd be gone after a day, and then start again a couple of days later..
so i took it out in July, i feel human again.
what i would say is that, read all information given with it, you usually get your pescription for it, prior to the day of actually putting it in, take out the info and read it, also look up info on the net about it.
some people have little or no side effects, it really is up to the person themselves, but i hated it, i have read since that sometimes doctors will put you the depo injection first to see what your reaction is to that, as it is similar, i'm not sure myself its just something i read, it might be something worth discussing your doctor, as it might give you an indication of whether it suits you or not.
happy days. Best of luck.
PS scar is teeny, noone ever knew I had it unless I told them, don't feel I put on weight other than due to age change - like over the course of six years your body will change anyway and do keep an eye on it to make sure you can feel it under the skin for easy removal (have been told it can be removed anyway but may even need an ultrasound to pinpoint spot)
#sorry to hear your story Fluffiesmam.. glad to hear you're feeling better. Think its wise to pay attention to your body when you are unwell.
I recieved counselling before I had it in - got it in abroad and clinic insisted. It was actually very helpful so I would advise chat with gp/nurse when you get your prescription so you know what's a side effect and what could be other health issues that need a check up - for example spotting patterns and pain. For me, it suited, I had a second one in. Feel there's a lot of negative experiences reported online and so must pay attention to the warnings but if it suits for you